Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 22, 2020, 10:10 AM CDT for 4 counties in Texas. It took effect at May 23, 2020, 5:32 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2020, 10:10 AM CDT (15:10 UTC)
- In effect from
- May 23, 2020, 5:32 PM CDT
- Expired
- May 24, 2020, 9:48 AM CDT
- In force
- 16 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2). The gauge peaked at 15.28 ft at May 25, 2020, 9:00 AM CDT.
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 21, 6:34 PM CDT, 15 hours 36 minutes earlier.
Area forecast discussion, May 21, 6:34 PM CDT, 15 hours 36 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 634 PM CDT Thu May 21 2020 .AVIATION... A few showers and thunderstorms a pushing across northern sections of the area this evening. This will affect TXK and ELD primarily over the next few hours with VCTS mentioned, then things should quiet down. Around daybreak MVFR ceilings will return for all sites but should only hang around for a few hours before burning off quickly after daybreak. VFR conditions will return by mid- morning with high clouds moving in afterwards. /35/ && .PREV DISCUSSION... /issued 304 PM CDT Thu May 21 2020/ SHORT TERM.../Tonight through Friday Night/ Convection is just beginning to fire this afternoon across portions of NE TX, just E of the well-defined MCV depicted on the mosaic radar and visible satellite imagery. This is occurring just S of a warm front, which has lifted N along into Srn OK into extreme NE TX (just S of the Red River) to just S of TXK, to near ELD as of 19Z. The latest CAMS as well as the 12Z global models continue to suggest that convection will expand E across NE TX/SE OK/SW AR near this front, especially as the MCV and associated weak troughing aloft drift E across the area this evening before exiting the area late. Still can't rule out isolated svr convection developing late this afternoon through the evening especially given the moderate SBCapes of 2500-3000 J/kg that has materialized S of the front, as well as steep mid level lapse rates present just ahead of this trough, but the lack of sufficient deep lyr shear will keep the convection pulsy and primarily outflow dominant before diminishing late. The NBM was not bullish at all with Pops tonight, with very low if any pops for the Nrn half of the area. But based on general agreement amongst the progs, have trended quite a bit above the Blends with mid/high chance pops mainly N of I-20 in VC and N of the front, with likely pops for portions of SW AR. Did taper pops down to slight chance after 06Z across the Nrn zones of SE OK/SW AR where the warm front may still reside, although there is some suggestion amongst the progs that the convection may temporarily reinforce this bndry back S a bit into NE TX/possibly far Nrn LA before it begins to slowly lift back N late. Did not stray too far from the NBM min temps tonight, with the coolest readings expected N of the front. This warm front will quickly lift N of the region by mid-morning Friday, and thus did maintain slight chance pops for the far Nrn zones in the morning, with isolated mainly diurnal convection possible as some of the progs suggest that weak perturbations in the flow aloft will traverse E across the area. However, a more defined shortwave trough will amplify Friday afternoon over the Cntrl Plains S into OK ahead of a developing longwave trough over the Wrn CONUS, with sct convection developing by mid to late afternoon over much of the Srn Plains where rich theta-e advection will continue streaming N ahead of this trough and attendant weak cold front that will extend from SW OK NE into Ern KS. Some of this convection may build into the far Wrn sections of E TX/SE OK/SW AR late in the afternoon, and thus have maintained low to mid chance pops for these areas. One or multiple clusters of convection may develop throughout much of the evening, with steep lapse rates and moderate SBCapes likely sustaining strong to severe convection through the evening. Again, the NBM is again quite low with pops across the NW zones, with MOS suggesting likely pops for these areas. Thus, have beefed up pops to mid and high chance for now, although it is uncertain how far SE this convection will build on potential outflow/cold pools. 15 LONG TERM.../Saturday through Thursday/ A warm, and possibly rainy holiday weekend is in store for the Four- States region. South/Southwest flow has firmly entrenched itself across the area, allowing for a steady stream of Gulf moisture, and warm-air advection to settle in. Over the next several days, peak daytime heating will allow for isolated showers and thunderstorms to potentially develop in the afternoon hours. This coverage will resemble a much more "popcorn" style, rather than organized convection. The next chance for organized weather will come on Monday and Tuesday, when a low-pressure will dig through the plains, and pull a front through the area. As I've mentioned in previous AFD's, rainfall rates with this system will be moderate to heavy at times. Depending on the training nature of these storms, localized flash flooding may become possible. Unfortunately, temperature drops behind the cold front will be minor, with afternoon highs returning to normal for this time of the year. Behind this low on Tuesday, a cut-off low will work its way into central Texas, once again allowing for moisture to stream in from the Gulf. This will be the primary weather producer for the remaining long term period, allowing for continued chances for convection during the afternoon hours, and average to slightly above average temperatures. /44/ PREV DISCUSSION... /issued 1248 PM CDT Thu May 21 2020/ AVIATION... Cigs have returned to VFR across most of the terminals early this afternoon, and this should remain the case except for portions of extreme NE TX/SE OK/Nrn sections of SW AR near and N of a warm front that has shifted N to just S of the Red River of NE TX to along the AR/LA line. VFR conditions should persist S of the front as it becomes stationary this afternoon over Srn AR, although sct convection is expected to develop by mid to late afternoon over E TX, which will quickly spread E into SE OK/SW AR/NW LA along the front through early to mid evening. Have tempoed thunder mention in for the TYR/GGG/TXK terminals, with gusty winds in excess of 30kts, vsby reductions, and extreme turbulence possible. This convection may also affect the SHV/ELD terminals as well by early evening, and have included VCTS mention here before the convection diminishes. Low MVFR cigs are expected to develop late tonight over SE TX/S LA, and quickly advance N into E TX/N LA after 08Z, before eventually reaching the SW AR terminals by/shortly after 12Z Saturday. Some brief IFR cigs will be possible by daybreak as well, before cigs slowly begin to lift by mid to late morning, with VFR conditions returning areawide by midday. S winds 6-11kts this afternoon will become SE 3-7kt after 00Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 89 72 90 / 30 20 10 40 MLU 69 90 71 90 / 30 20 10 40 DEQ 64 85 66 88 / 50 40 50 30 TXK 67 87 69 87 / 50 30 30 30 ELD 67 89 69 89 / 50 20 10 30 TYR 69 88 71 89 / 30 20 20 30 GGG 68 89 71 90 / 30 20 10 30 LFK 71 91 72 91 / 20 20 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 99/99/99
Hazardous weather outlook, May 21, 11:04 AM CDT, 23 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1104 AM CDT Thu May 21 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221615- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1104 AM CDT Thu May 21 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be possible again today and tonight, mainly along and north of I-20 with an associated Marginal Risk. While widespread severe weather is not anticipated, a few strong to severe thunderstorms will be possible in these areas. Damaging winds, large hail, and an isolated tornado would be the main threats with this activity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated shower and thunderstorm activity will likely continue through the weekend, with increasing chances and coverage expected through much of next work week. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed for this afternoon. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:10 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 34 hr |
| May 22, 3:37 PM CDT | Special Weather Statement | SHV | Nacogdoches | 38 min |
| May 22, 3:59 PM CDT | Special Weather Statement | SHV | Cherokee | 61 min |
| May 22, 4:14 PM CDT | Special Weather Statement | SHV | Nacogdoches | 46 min |
| May 22, 6:25 PM CDT | Special Weather Statement | SHV | Smith | 65 min |
| May 22, 6:42 PM CDT | Special Weather Statement | SHV | Nacogdoches | 63 min |
| May 21, 7:05 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 55 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.